Great Health Institute – institute-facing-faces.eu

Health pieces of advice for all in need of it! Only expert opinions and tips, effective ways to treat and to lose weight. Find a way to be healthy inside and outside!

Osteoporosis Bisphosphonate Drugs – Boon or Curse

Osteoporosis Bisphosphonate Drugs – Boon or Curse


 Bisphosphonates are effective drugs used for osteoporosis treatments. These are classified in various types depending upon their intensities to cure the disease, of which alendronate and ristorante are the two most prescribed ones, due to their abilities to boost up the BMD rate and decline risks of vertebral fractures. But, however powerful the drug may be, excessive and long-term intake definitely creates a mess for you. Let us see how.

Arthritis pain – check now – Hondrocream

The newer studies at the American Academy of Orthopedic Surgeons conferences have revealed that a long-term consumption of the osteoporosis bisphosphonate drugs in excess add to the threats of the disease. If the medications are continued over the period of 4 years, the life-saver drugs can turn into life-deceivers. The osteoporosis bisphosphonate drugs are prepared to strengthen the bones in case of osteoporosis, but if you start thriving on them, they may weaken your bones to cause sever fractures. Hence, statistics show that risk of meeting fractures for people who are already osteoporosis patients, and are on medications of the osteoporosis bisphosphonate drugs, is quite a more, rather than improvements. There are many case studies that support this claim.

Case study 

A doctor from Tuscon, practicing in internal medicine field, had experienced her bone break while she was hurried boarding a train to New York in 2001. She had applied immense pressure on her leg while getting into the train, which was already set in motion. She broke her femur. She revealed her fractural history that she’d has 7 years back from then and it was at that time she decided to have a test for osteoporosis, which was positive in her case. She had been on alendronate sodium medications (a bisphosphonate type) for about seven years. The mid-period of her treatment showed quite an improvement in her bone mass density. So, there was no harm, she thought to continue the medicines. But over consumption of the drugs for an elongated period was the reason she started getting pains in her thigh and finally one day it resulted in the femur break down.

Viewing results of many medications in case of osteoporosis bisphosphonate fractures have come into picture. These are also called stress fractures. The drug has shown victorious improvements when used for a short-term treatment. Till the time it is used as a medicine, i.e. for about 3 years from the commencement of the treatment, the drug is seen to cure fractural fears and strengthen the bones of the hips, vertebral column and the wrists. But long-tem usage, for over 4 -5 years, of this medicine, leaves it no more a medicine but a slow poison. Bisphosphonates are seen to be involved in the causes of femoral fractures of people who were assumed to be cured of their osteoporotic history. It is really a traumatic situation for those who are delighted to think of themselves as eased of osteoporosis, and one sudden day they hear the crackings and wracking of their bones, again.

Rate this post